Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 82, NWS Bismarck, ND

June 14, 2006Logan County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 14, 2006, 5:21 AM CDT for Logan County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2006, 5:21 AM CDT (10:21 UTC)
Expired
Jun 14, 2006, 6:15 AM CDT
In force
54 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Logan County, ND

The radar

The Bismarck radar (KBIS), 104 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2062 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:00 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 14, 3:00 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT WED JUN 14 2006

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
MAIN FORECAST CONCERN/HIGHLIGHT IN THE SHORT TERM CONTINUES TO BE
VERY GOOD POTENTIAL FOR STRONG TO SEVERE STORMS THIS EVENING AND
OVERNIGHT INTO THURSDAY.

CURRENTLY...UPPER LEVEL RIDGE AXIS SWINGING AROUND EAST TOWARDS THE
NORTHERN PLAINS. LEE SIDE TROUGH OVER THE HIGH PLAINS OFF TO OUR
WEST CONTINUES TO DEVELOP AND STRENGTHEN...WITH BREEZY EASTERLY
WINDS ALREADY INITIATING SOUTHWEST. WEAK MID-LEVEL WAVE AND UPPER
LEVEL DIFFLUENCE OVER THE FORECAST AREA SPARKING OFF SOME ISOLATED
STRONG TO MODERATE THUNDERSTORMS SOUTH AND WEST OF BIS AT 130-200
AM...PUSHING EAST. MODELS ACTUALLY DEPICTED THIS LATE NIGHT ACTIVITY
RATHER WELL PAST 3 NIGHTS. OTHERWISE MOSTLY CLEAR AT THIS TIME
ELSEWHERE.

THE UPPER LEVEL RIDGE AXIS WILL QUICKLY MOVE EAST THIS AFTERNOON AS
A STRONG AND DYNAMIC TROUGH MOVES INTO THE NORTHERN ROCKIES REGION.
THE SURFACE TROUGH WILL CONTINUE TO DEEPEN THROUGHOUT THE DAY WITH
SOUTHEASTERLY WINDS 20 TO 30 MPH AND GUSTY...AND LASTING INTO THE
EVENING. ALSO THIS MORNING AND AFTERNOON...MODELS CONTINUE TO DEPICT
UPPER LEVEL DIFFLUENCE OVER THE REGION...SO WILL ADD SLIGHT CHANCE
THUNDER THROUGHOUT THE DAY. STILL ON TRACK WITH A VERY GOOD CHANCE
OF STRONG TO SEVERE STORMS THIS EVENING AND OVERNIGHT AS THE SURFACE
TROUGH SLIDES EAST ACROSS THE FORECAST AREA. GUIDANCE CONTINUES TO
SHOW HIGH MUCAPE NUMBERS AND GOOD SHEAR...SO EXPECT VERY ORGANIZED
LONG LASTING STORM SYSTEMS WITH LARGE HAIL AND DAMAGING WIND GUSTS
THE PRIMARY THREAT. WILL SEE STORMS CONTINUE INTO THE MORNING AND
AFTERNOON THURSDAY AS THE TROUGH CONTINUES TO PROGRESS EAST...WITH
THE CENTRAL AND EAST HAVING THE BEST SHOT AT STRONG STORMS. WILL
RE-INTRODUCE SLIGHT CHANCE AFT/NIGHTTIME POPS WEST AS THE UPPER
TROUGH STALLS OVER THE NORTHERN ROCKIES AND MORPHS INTO A LARGE
CLOSED LOW...SPIRALING WEAK WAVES AND VORTICITY ACROSS THE AREA.

UPPER LEVEL LOW WILL SLOWLY SLIDE ACROSS FAR SOUTH CENTRAL CANADA
SKIRTING THE NORTHERN FORECAST AREA FRIDAY. ADDED CHANCE TO SLIGHT
CHANCE SHOWERS AND ISOLD THUNDER ALL DAY AND NIGHT WITH FAVORABLE
UPPER LEVEL DYNAMICS IN PLACE. ALSO WENT A BIT COOLER FOR FRIDAY
WITH GOOD HEIGHT FALLS AND COOLER 850H TEMPS ADVECTING INTO THE
REGION. SIDED WITH THE GFS AND ECMWF HERE. NAM TAKES THE CLOSED LOW
ON A MORE SOUTHERLY TRACK DIRECTLY OVER THE FORECAST AREA. IF NAM
SOLUTION HOLDS TRUE...WILL HAVE TO COOL TEMPERATURES AND INCREASE
POPS A LITTLE MORE.

.LONG TERM...SATURDAY THROUGH TUESDAY...
00Z GFS SIMILAR TO EARLIER RUNS. WEAK UPPER TROUGH SLIDES THROUGH
THE AREA SUNDAY...FOLLOWED BY WEAK RIDGING. SOUTHWEST FLOW DEVELOPS
BEHIND THE RIDGE OPENING UP THE POTENTIAL FOR MORE THUNDERSTORM
ACTIVITY. HOWEVER...WILL MAKE NO CHANGES TO THE LONGER RANGE AT THIS
TIME. EXPECT TEMPERATURES NEAR TO ABOVE NORMAL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

NH/JF
Hazardous weather outlook, Jun 14, 4:48 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
448 AM CDT WED JUN 14 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
448 AM CDT WED JUN 14 2006 /348 AM MDT WED JUN 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER EASTERN MONTANA AND
WYOMING TODAY...WILL SLIDE EAST ACROSS THE FORECAST AREA THIS
EVENING AND OVERNIGHT. AS A RESULT...STRONG TO SEVERE
THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS THE FORECAST
AREA...WITH THE PRIMARY SEVERE WEATHER THREAT BEING LARGE HAIL
AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AS THE LOW PRESSURE TROUGH MOVES EAST THURSDAY MORNING AND
AFTERNOON...THERE REMAINS A CHANCE FOR STRONG TO SEVERE STORMS
ACROSS THE EASTERN THIRD OF THE FORECAST AREA INTO EARLY THURSDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND
TONIGHT...THEN POSSIBLE FOR THURSDAY AFTERNOON.

NH

In the hours before

Local storm report, Jun 14, 1:58 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
158 AM CDT WED JUN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 AM     HAIL             2 S BISMARCK            46.78N 100.77W
06/14/2006  E0.75 INCH       BURLEIGH           ND   NWS EMPLOYEE

            ENDED 157 AM

&&

KWELK
Local storm report, Jun 14, 3:26 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
326 AM CDT WED JUN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 AM     HAIL             ASHLEY                  46.03N 99.37W
06/14/2006  E1.00 INCH       MCINTOSH           ND   LAW ENFORCEMENT

&&

KWELK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:50 AM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton55 min
Jun 14, 2:11 AM CDTSevere Thunderstorm WarningBISOliver46 min
Jun 14, 2:40 AM CDTSevere Thunderstorm WarningBISMcIntosh65 min
Jun 14, 2:51 AM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan54 min
Jun 14, 3:28 AM CDTSevere Thunderstorm WarningBISMcLean, Mercer39 min
Jun 14, 3:55 AM CDTSevere Thunderstorm WarningBISKidder, Logan, Stutsman39 min
Jun 14, 4:31 AM CDTSevere Thunderstorm WarningBISMcIntosh59 min
Jun 14, 5:03 AM CDTSevere Thunderstorm WarningBISLaMoure57 min
Jun 14, 8:52 AM CDTSevere Thunderstorm WarningBISEmmons53 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.